Alert archive / California / Wind Advisories in 2009
Wind Advisory 33, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 22, 2009, 9:13 PM PST for 4 counties in California. It took effect at Dec 23, 2009, 12:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2009, 9:13 PM PST (05:13 UTC)
- In effect from
- Dec 23, 2009, 12:00 AM PST
- Expired
- Dec 23, 2009, 10:01 AM PST
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 5.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 230513 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 913 PM PST TUE DEC 22 2009 ...STRONG GUSTY NORTH TO NORTHEAST WINDS EXPECTED BELOW CAJON PASS AND THE SANTA ANA MOUNTAINS... .A TROUGH LOW PRESSURE SYSTEM WILL MOVE EAST WITH STRONG NORTH WINDS ALOFT CAUSING STRONG GUSTY NORTH TO NORTHEAST WINDS TO DEVELOP BELOW CAJON PASS AND INTO THE SANTA ANA MOUNTAINS BEGINNING AROUND MIDNIGHT THROUGH NOON WEDNESDAY. CAZ048-057-231315- /O.NEW.KSGX.WI.Y.0033.091223T0800Z-091223T2000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 913 PM PST TUE DEC 22 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST WEDNESDAY. * TIMING: WINDS ARE EXPECTED TO INCREASE AROUND MIDNIGHT AND CONTINUE THROUGH NOON WEDNESDAY. * WINDS: WINDS WILL INCREASE TO 25 TO 30 MPH WITH GUSTS TO AROUND 35 MPH BELOW CAJON PASS AND INTO THE SANTA ANA MOUNTAINS. * IMPACTS: STRONG GUSTY WINDS CAN CAUSE PROBLEMS FOR MOTORISTS ESPECIALLY WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY AND BLOWING DEBRIS COULD CAUSE PROBLEMS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WHITLOW
2 follow-up statements
000 WWUS76 KSGX 230945 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 145 AM PST WED DEC 23 2009 ...GUSTY NORTH TO NORTHEAST WINDS BELOW THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS AND FOOTHILLS THROUGH THIS MORNING... ...PATCHY FROST IN THE VALLEYS THROUGH EARLY THIS MORNING AND LATE TONIGHT THROUGH EARLY THURSDAY MORNING... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING LOCALLY GUSTY OFFSHORE WINDS BELOW THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS AND FOOTHILLS THROUGH THIS MORNING. A COLD AIR MASS BEHIND A DEPARTING TROUGH OF LOW PRESSURE WILL BRING PATCHY FROST TO COLDER...WIND SHELTERED PORTIONS OF THE VALLEYS THROUGH EARLY THIS MORNING...AND AGAIN LATE TONIGHT THROUGH EARLY THURSDAY MORNING. CAZ048-232030- /O.NEW.KSGX.FR.Y.0005.091223T0945Z-091223T1700Z/ /O.NEW.KSGX.FR.Y.0006.091224T0800Z-091224T1700Z/ /O.CON.KSGX.WI.Y.0033.000000T0000Z-091223T2000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 145 AM PST WED DEC 23 2009 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING FOR COLDER WIND SHELTER LOCATIONS... ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY BELOW PASSES AND CANYONS... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY FOR COLDER WIND SHELTER LOCATIONS... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. A FROST ADVISORY HAS ALSO BEEN ISSUED FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. BELOW PASSES AND CANYONS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH THIS MORNING...DIMINISHING IN THE AFTERNOON. IN COLDER...WIND SHELTERED LOCATIONS...PATCHY FROST THROUGH EARLY THIS MORNING AND AGAIN LATE TONIGHT THROUGH EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ050-232030- /O.NEW.KSGX.FR.Y.0005.091223T0945Z-091223T1700Z/ /O.NEW.KSGX.FR.Y.0006.091224T0800Z-091224T1700Z/ SAN DIEGO COUNTY VALLEYS- 145 AM PST WED DEC 23 2009 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING FOR COLDER WIND SHELTER LOCATIONS... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY FOR COLDER WIND SHELTER LOCATIONS... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. A FROST ADVISORY HAS ALSO BEEN ISSUED FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY. IN COLDER...WIND SHELTERED LOCATIONS...PATCHY FROST THROUGH EARLY THIS MORNING AND AGAIN LATE TONIGHT THROUGH EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ057-232000- /O.CON.KSGX.WI.Y.0033.000000T0000Z-091223T2000Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 145 AM PST WED DEC 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. THROUGH AND BELOW PASSES AND CANYONS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH THROUGH THIS MORNING... DIMINISHING IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MARTIN
000 WWUS76 KSGX 231801 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1001 AM PST WED DEC 23 2009 ...GUSTY NORTH TO NORTHEAST WINDS HAVE DECREASED THIS MORNING... ... PATCHY FROST IN THE VALLEYS LATE TONIGHT THROUGH EARLY THURSDAY MORNING... .GUSTY OFFSHORE WINDS BELOW THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS AND FOOTHILLS HAVE BEGUN TO DECREASE THIS MORNING. A COLD AIR MASS BEHIND A DEPARTING TROUGH OF LOW PRESSURE WILL BRING FROST TO COLDER...WIND SHELTERED PORTIONS OF THE VALLEYS LATE TONIGHT THROUGH EARLY THURSDAY MORNING. CAZ048-232300- /O.CAN.KSGX.WI.Y.0033.000000T0000Z-091223T2000Z/ /O.CON.KSGX.FR.Y.0006.091224T0800Z-091224T1700Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 1001 AM PST WED DEC 23 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY. IN COLDER...WIND SHELTERED LOCATIONS...FROST IS EXPECTED LATE TONIGHT THROUGH EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ057-231915- /O.CAN.KSGX.WI.Y.0033.000000T0000Z-091223T2000Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 1001 AM PST WED DEC 23 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ CAZ050-232300- /O.CON.KSGX.FR.Y.0006.091224T0800Z-091224T1700Z/ SAN DIEGO COUNTY VALLEYS- 1001 AM PST WED DEC 23 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST THURSDAY. IN COLDER...WIND SHELTERED LOCATIONS...FROST IS EXPECTED LATE TONIGHT THROUGH EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 22, 9:00 PM PST, 13 minutes earlier.
Area forecast discussion, Dec 22, 9:00 PM PST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 PM PST TUE DEC 22 2009 .SYNOPSIS... WINDS WILL CONTINUE TO DECREASE OVERNIGHT...BUT STRONG GUSTY WINDS MAY DEVELOP BELOW THE CAJON PASS AND SANTA ANA MOUNTAINS. AN UPPER LEVEL TROUGH WILL MOVE EAST WEDNESDAY MORNING WITH HIGH PRESSURE ALOFT MOVING OVER THROUGH FRIDAY. AN OFFSHORE FLOW WILL DEVELOP WEDNESDAY MORNING AND CONTINUE THROUGH SATURDAY. LOCAL GUSTY NORTH TO NORTHEAST WINDS ARE EXPECTED WEDNESDAY AND WEAKER ON THURSDAY. HIGH PRESSURE ALOFT WILL WEAKEN SATURDAY WITH A TROUGH MOVING INTO THE AREA SUNDAY INTO MONDAY WITH RAIN POSSIBLE. ANOTHER TROUGH WILL MOVE OVER ON TUESDAY WITH MORE RAIN POSSIBLE. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... ISOLATED SNOW SHOWERS CONTINUE IN THE UPPER DESERTS AND SAN BERNARDINO MOUNTAINS AND ISOLATED SHOWERS CONTINUE ACROSS SAN DIEGO COUNTY. SNOW LEVEL AROUND 4500 FEET. A SECONDARY UPPER LEVEL LOW WAS DROPPING INTO THE NORTHEAST CORNER OF SAN BERNARDINO COUNTY EARLY TONIGHT. THAT LOW WILL MOVE EAST BY EARLY WEDNESDAY MORNING. WINDS HAVE FINALLY DROPPED BELOW HIGH WIND AND WIND ADVISORY CRITERIA BUT STRONG NORTH WINDS ALOFT WITH AN OFFSHORE GRADIENT ARE EXPECTED TO CAUSE STRONG GUSTY NORTH TO NORTHEAST WINDS BELOW THE CAJON PASS AND SANTA ANA MOUNTAINS WEDNESDAY MORNING...AS A WIND ADVISORY WILL BE ISSUED FOR THERE. HIGH PRESSURE ALOFT WILL MOVE OVER WEDNESDAY THROUGH FRIDAY...THEN WEAKEN SATURDAY. A TROUGH WILL DEEPEN INTO SOCAL SUNDAY INTO MONDAY WITH RAIN AND SNOW POSSIBLE WITH ANOTHER TROUGH ON TUESDAY. && .AVIATION... 230450Z...SCATTERED TO BROKEN LAYERS OF STRATOCU WITH BASES BETWEEN 3K AND 5K FT MSL AND SCATTERED -SHRA WILL REMAIN WEST OF THE MOUNTAINS THROUGH MUCH OF THE NIGHT...BECOMING MOSTLY CLEAR AROUND SUNRISE ON WEDNESDAY. MOUNTAINS WILL CONTINUE TO BE OBSCURED. WEST WINDS ACROSS THE MOUNTAINS WILL DIMINISH BY MIDNIGHT...BUT TURN NORTHERLY AND INCREASE TO 25 TO 35 KTS OVER THE RIDGES OF THE SANTA ANA AND SAN BERNARDINO MOUNTAINS WITH SOME MOUNTAIN WAVE ACTIVITY POSSIBLE INTO THE FOOTHILLS AND VALLEY AREAS OF THE INLAND EMPIRE BY MORNING. THROUGH AND BELOW THE CAJON PASS...AND THE SANTA ANA CANYONS WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH LOCAL LLWS BY MORNING. && .MARINE... GALE WARNINGS FOR THE OUTER WATERS AND SMALL CRAFT ADVISORY FOR THE INNER WATERS WILL CONTINUE THROUGH 2 AM. WINDS SHOULD DIMINISH AFTER MIDNIGHT. STEEP SHORT-PERIOD 9 FT SWELL WILL CREATE HAZARDOUS SEAS THROUGH MUCH OF THE NIGHT. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM MIDNIGHT THROUGH NOON BELOW CAJON PASS AND THE SANTA ANA MOUNTAINS...SEE LAXNPWSGX. GALE WARNING UNTIL 2 AM WEDNESDAY IN THE OUTER COASTAL WATERS...SEE LAXMWWSGX...LAXCWFSGX. SMALL CRAFT ADVISORY UNTIL 2 AM WEDNESDAY IN THE INNER COASTAL WATERS...SEE LAXMWWSGX...LAXCWFSGX. && PUBLIC...WHITLOW AVIATION/MARINE...JAD
Hazardous weather outlook, Dec 22, 4:24 PM PST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 424 PM PST TUE DEC 22 2009 CAZ042-043-048-050-055>058-060>062-PZZ750-775-230200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 424 PM PST TUE DEC 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. HIGH WIND WARNING FOR STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. SEE LAXNPWSGX. GALE WARNING AND SMALL CRAFT ADVISORY FOR THE COASTAL WATERS THROUGH TONIGHT FOR STRONG GUSTY NORTHWEST WINDS AND HAZARDOUS SEAS. SEE LAXMWWSGX AND LAXCWFSGX. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOCAL GUSTY OFFSHORE WINDS WEDNESDAY AND THURSDAY...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. JAD/MM
In the hours before
Local storm report, Dec 22, 7:30 PM PST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
730 PM PST TUE DEC 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM NON-TSTM WND DMG 2 N PALM SPRINGS 33.86N 116.54W
12/22/2009 RIVERSIDE CA NEWSPAPER
LARGE FALLEN TREE BRANCHES ON ROADWAYS IN N.PALM SPRINGS.
&&
MANULITOThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 4:36 PM PST | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 4 hr |
| Dec 23, 1:45 AM PST | Frost Advisory | SGX | Riverside, San Bernardino, San Diego | 7 hr |
| Dec 23, 1:45 AM PST | Frost Advisory | SGX | Riverside, San Bernardino, San Diego | 31 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.